Wildfire, Rusk
- When
- August 30, 3:00 PM CST to August 31, 11:59 PM CST
- Where
- Rusk forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 32.108, -94.762 (the zone’s center; the record gives no point)
Ambient temperatures between 105 and 110 degrees, very low humidity values and exceptional drought conditions were the perfect ingredients for wildfires to ignite across Rusk County in Northeast Texas. This fire began in the Price and Turnertown areas of Rusk County and resulted in 2143 acres having been burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Ambient temperatures between 105 and 110 degrees, very low humidity values and exceptional drought conditions were the perfect ingredients for wildfires to ignite across Rusk County in Northeast Texas. This fire began in the Price and Turnertown areas of Rusk County and resulted in 2143 acres having been burned. There were evacuations but no information was available on structures being burned. This fire was not contained completely until late into the night of September 17th and will be added to September Storm Data.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 30, 2:40 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 PM CDT TUE AUG 30 2011 .DISCUSSION... ABUNDANT SUNSHINE ACROSS MOST OF THE AREA HAS RESULTED IN ANOTHER DAY OF TEMPS AT OR ABOVE 100F. MAX TEMPS NEAR OR ABOVE THE CENTURY MARK AND DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY. UPPER RIDGE EXPECTED TO GRADUALLY BREAK DOWN OVER THE NEXT COUPLE OF DAYS. LOW LEVELS SHOULD CONTINUE TO REMAIN DRY ENOUGH TO KEEP HEAT INDEX LEVELS BELOW ADVISORY CRITERIA. VERY UNCERTAIN SITUATION UNFOLDING FOR THURSDAY THROUGH THE REMAINDER OF THE FCST. TROPICAL DISTURBANCE CURRENTLY IN THE WRN CARIBBEAN IS EXPECTED TO EMERGE INTO THE WRN GULF OF MEXICO EARLY FRIDAY MORNING. CURRENTLY...THE SYSTEM IS RATHER DISORGANIZED AND CONSIDERABLE DISAGREEMENT EXISTS BETWEEN THE MODELS SO CONFIDENCE IS NOT VERY HIGH. THE 12Z NAM IS BY FAR THE OUTLIER REGARDING STRENGTH AND TIMING BEING STRONGER AND FASTER THAN ANY OTHER MODELS. THE GFS AND MOST OTHER MODELS DELAY THE MAIN EFFECTS FROM REACHING THE AREA UNTIL SUNDAY. GIVEN THE CURRENT LACK OF ORGANIZATION...THE 12Z NAM SOLUTION SEEMS UNLIKELY SO THIS FCST PACKAGE WILL TREND MORE TOWARDS THE 12Z GFS. GIVEN THE UNCERTAINTY AND THE TIME FRAME INVOLVED...WILL REFRAIN FROM GETTING TOO CAUGHT UP IN THE DETAILS RIGHT NOW. CURRENTLY...IT APPEARS THE BEST CHANCES FOR RAIN WILL GENERALLY BE FROM I-20 SOUTH. INCREASING MOISTURE AHEAD OF THE LOW AND ITS TROPICAL NATURE SHOULD RESULT IN INCREASING PW VALUES ENHANCING THE POTENTIAL FOR SUBSTANTIAL RAINFALL. THE INCREASED CLOUD COVER SHOULD ALSO ACT TO HOLD TEMPS DOWN INTO THE MID 90S. BY EARLY NEXT WEEK...A STRONG UPPER LEVEL TROUGH MOVING ACROSS THE NRN CONUS SHOULD HELP TO PUSH A STRONG COLD FRONT ACROSS THE CWA. THE COLD FRONT SHOULD PUSH THE TROPICAL LOW BACK INTO THE GULF AND DRIER AND COLDER AIR SHOULD FILTER IN BEHIND THE FRONT REINFORCING THE COOLER TEMPS. MUCH OF WHAT PLAYS OUT OVER THE NEXT WEEK WILL REVOLVE AROUND HOW MUCH RAIN IS RECEIVED DURING LABOR DAY WEEKEND. HOWEVER...AT THE RISK OF BEING OPTIMISTIC...IT LOOKS LIKE THE SUMMER HEAT MAY BE ON THE VERGE OF ENDING. /09/ && .AVIATION... A WEAK UPPER LEVEL TROUGH WILL LINGER ACROSS THE NORTHERN PORTIONS OF THE AREA TONIGHT. THIS FEATURE WILL ALLOW SOME MID AND HIGH CLOUDINESS OVERNIGHT GENERALLY ALONG AND NORTH OF I30 OVERNIGHT. VFR CONDITIONS WILL STILL BE COMMON ACROSS THE AREA...WITH A LIGHT SOUTHERLY WIND. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 103 76 100 76 / 10 10 10 10 10 MLU 73 100 74 97 75 / 10 10 10 10 10 DEQ 75 100 74 100 73 / 10 10 10 10 10 TXK 76 101 75 101 74 / 10 10 10 10 10 ELD 73 99 74 99 74 / 10 10 10 10 10 TYR 78 103 78 101 76 / 10 10 10 10 10 GGG 77 103 76 101 75 / 10 10 10 10 10 LFK 75 101 74 96 77 / 10 10 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT TUE AUG 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1147 AM CDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE NORTHWEST ACROSS THE GULF OF MEXICO AND WILL AFFECT THE LOUISIANA AND TEXAS GULF COASTS. AREAS SOUTH OF I-20 WILL HAVE THE BEST OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS BY LATE THIS WEEK AND INTO THE WEEKEND. THE TRACK OF THIS TROPICAL LOW WILL BE MONITORED OVER THE NEXT SEVERAL DAYS. NO HAZARDOUS WEATHER IS EXPECTED AT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 09
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333891.